MAUDE Adverse Event Report: BIOFIRE DIAGNOSTICS, LLC FILMARRAY® 2.0 INSTRUMENT

BIOFIRE DIAGNOSTICS, LLC FILMARRAY® 2.0 INSTRUMENT
Model Number FLM2-ASY-0001
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
Summary: ospedale ca' foncello treviso (treviso, italy) reported a potential false negative verona integron-encoded metallo-beta-lactamase (vim) result on the biofire blood culture identification (bcid2) panel after testing a patient sample.The patient was not impacted due to the biofire bcid2 panel result.The investigation concluded that the mostly likely cause for the discrepant vim result was filmarray 2.0 instrument issue.
 
Additional Manufacturer Narrative
Investigation: the patient was a 73-year-old male with signs/symptoms of sepsis.On (b)(6) 2024, the patient's blood culture sample was tested on the biofire bcid2 panel.The biofire bcid2 panel reported klebsiella pneumoniae as detected.Gram-negative bacilli were observed on gram stain.Vim producing k.Pneumoniae was recovered from culture.The customer reported that the patient was not impacted due to the false negative vim result.Quality control (qc) records for pouch lot# 34sz23 (kit lot# 6338023) and filmarray 2.0 instrument (serial number # (b)(6) were reviewed.The pouch lot and instrument passed qc criteria.The discrepancy reported by the customer was not observed during qc testing.In-house investigation: the filmarray 2.0 instrument (b)(6) was brought in for service.During service, it was identified that the false negative result observed at the customer site was likely due to poor fluid movement and array fill issues, which was caused by intermittent failures of a valve in the instrument.The intermittent failures of the valve were likely due to component wear out.Several other parts were identified to have damage and were replaced.Conclusion: the investigation concluded that the mostly likely cause for the discrepant vim result was an instrument issue.The in-house investigation of filmarray 2.0 instrument (b)(6) found a valve was failing in the instrument likely due to component wear out.Intermittent failures of a valve in the instrument can lead to poor fluid movement and array fill issues leading to erroneous results.These intermittent failures were identified as the root cause of the false negative result observed at the customer site.The customer was shipped a replacement filmarray 2.0 instrument, and it was communicated that they are no longer experiencing discrepancies with the new instrument.Each biofire reagent lot is qualified prior to product release; this qualification includes a high statistical confidence sampling to confirm that the kit components released for customer use are conforming.No false negative vim results were observed during qc testing for pouch lot 34sz23 and there have not been any other field reports of false negative vim results for the same pouch lot.The biofire bcid2 panel pouch lot is not suspected to have contributed to the observed discrepancy.Negative results should not be used as the sole basis for diagnosis, treatment, or other management decisions.Biofire recommends that results should be used in conjunction with gram stain results and correlated with the clinical history, epidemiological data, and other data available to the clinician evaluating the patient.Clinical performance of vim assay can be found in table 59 of the biofire bcid2 panel instruction for use (ifu) (www.Online-ifu.Com/iti0048).

Brand Name
FILMARRAY® 2.0 INSTRUMENT
Common Device Name
FILMARRAY® 2.0 INSTRUMENT
Manufacturer (Section D)
BIOFIRE DIAGNOSTICS, LLC
515 colorow dr
salt lake city UT 84108
Manufacturer (Section G)
BIOFIRE DIAGNOSTICS, LLC
515 colorow dr
salt lake city UT 84108
Manufacturer Contact
515 colorow dr
salt lake city, UT 84108
8017366354
MDR Report Key21380591
Report Number3002773840-2025-00009
Device Sequence Number8595340
Product Code NSU
UDI-Device Identifier00815381020031
UDI-Public00815381020031
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K143178
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFLM2-ASY-0001
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2025
Initial Report FDA Received Date02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexMale